The doc put me on Zoloft a week ago for my IBS, depression and anxiety and as of today (6 days into it) i've started to become very anxious and jittery. I was just wondering if this is normal or anyone else has experienced this? I'm 20 years old and am used to being very happy and carefree before I got the IBS which induced the depression and anxiety which is a vicious cycle.
Yes, that's a pretty typical start up side effect of the Zoloft. It should start improving, then resolving completely after about a week or two. Try to hang in there...keep your doctor abreast of your situation.
I want to say I'm a bit confused -- IBS can be treated with dietary changes and natural methods, while medications can make it a long-term problem as they can cause rebound effects. I guess my concern is, Zoloft might lessen your anxiety and depression, and it might not, but it won't do anything about IBS, so if you know that's what's causing your anxiety and depression that's what you should be trying to fix, not just make you not care anymore that you have it. I could have this all wrong, all I know is from your post, but if it fact your problem stems from IBS, it is treatable, though not usually by a typical doctor, and the anxiety and depression caused by it, if that's the case, because I've never heard of that before, then you should be working on that reaction with a therapist. Again, don't take this as gospel, because I don't know that much about what's going on with you, but if your description of your situation is accurate I'm wondering why the Zoloft? Maybe Nursegirl can comment on this.
By the way, I'm not discouraging you from using the Zoloft if anxiety and depression are your main problems and the source of your problems, it just doesn't sound like it from your post. I suspect there's a lot more to this.
I understand where you're coming from, however I have been seeing my gastroenterologist for 4 months now and he's strongly recommended the Zoloft as it helps the nerves in the bow, assisting with my IBS, which I have already noticed a difference. My psychologist also thought it was a good idea to be on the Zoloft to give me a kick start in resolving the depression and anxiety symptoms.
I don't get anxious often, however being on the Zoloft has made me anxious from what I can tell.
Thanks for posting though, all contribution is appreciated.
Maybe that's why my doc put me on Clonipin along with the Zoloft. Together they are working well for me and it's just been a week.
I think she's trying to say that just having the IBS is making her depressed. Pain can really do that to you, as it's done to me. I've been on pain management for 4 years and depression is just now sneaking up on me. You know, you feel bad from the pain, but your family, etc. seem to pass judgement that if you were stronger you wouldn't need to take opiate medications. It affects your self-esteem!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.